Author: Sorting Last Post on Top ↓ Message:
MZZCHIEF's Photo MZZCHIEF Posts: 9,139
4/12/12 7:02 P

My SparkPage
Send Private Message
Reply
Hey Bethany!
I'm sorry your symptoms continued, but I am relieved to hear that you spoke up and asked your dr to out you on PTU instead. Thats the one that they use with pregnant women, so if it were me that would be my first choice!

There's no guarantee that it will work any better and have less symptoms... but we can hope!

Love that you're being proactive about your care!

: )
Mzzchief

Never underestimate the value of getting out of your own way.

Team leader of Thyroid Community. www.sparkpeople.com/myspark/groups_i
ndividual.asp?gid=732


New Thyroid Community Team Members, please read:
www.sparkpeople.com/myspark/team_mes
sageboard_thread.asp?board=261x732x489
68909&src=email


 current weight: 149.0 
 
156
150.75
145.5
140.25
135
BETHANY_101979 SparkPoints: (12)
Fitness Minutes: (0)
Posts: 4
4/12/12 4:11 P

Send Private Message
Reply
Mzzchief,
I was getting tightening again so I said forget it. My doctor put me on propylthiouracil tablets. I will let you know how that goes. If that doesn't work I will try another !of your options. Thank you so much for the help I really do appreciate it. I will let you know how everything goes.
Beth

MZZCHIEF's Photo MZZCHIEF Posts: 9,139
4/12/12 10:39 A

My SparkPage
Send Private Message
Reply
YW, Bethany!

If you find anything to help your situation... something suggested here or from any other source, we'd love an update. This is how we learn... from the experience and wisdom of our Team Members.

: )
Mzzchief

Never underestimate the value of getting out of your own way.

Team leader of Thyroid Community. www.sparkpeople.com/myspark/groups_i
ndividual.asp?gid=732


New Thyroid Community Team Members, please read:
www.sparkpeople.com/myspark/team_mes
sageboard_thread.asp?board=261x732x489
68909&src=email


 current weight: 149.0 
 
156
150.75
145.5
140.25
135
BETHANY_101979 SparkPoints: (12)
Fitness Minutes: (0)
Posts: 4
4/11/12 6:38 P

Send Private Message
Reply
Mzzchief,
Thank you so much for this information I will have to check that out.
Beth

MZZCHIEF's Photo MZZCHIEF Posts: 9,139
4/11/12 5:30 P

My SparkPage
Send Private Message
Reply
HI Bethany!

Good to hear you are getting some relief from the curcumin. That's a good general anti-inflammatory.

We often recommend magnesium for people with aches and pains.
Soaking in an epsom salt bath can get the magnesium into your muscles thru the skin.
You may want to consider taking some of that and see if it helps.

We just came off winter, so there's a good chance that you are low in your vitamin D. Low D will result in aches and pains. A quality fish oil that is high in DHA and EPA will also help as the Omega -3s that it contains helps to support the myelin sheath on our nerves. Myelin is the "insulation" around each nerve.

Another one for aches and pains is Ubiquinol, which is the reduced and much more bioactive (effective) form of CoQ10. As you know hyperthyroid disease puts a big strain on the heart. The heart is where CoQ10 is concentrated in the body... hyperthyroid disease depletes this nutrient.

Hope some of this will be useful to you.
We usually have hyPOs on this team so most of my research is done in that area.

Have a fun day and I do hope you're feeling better and soon.
: )
Mzzchief


Never underestimate the value of getting out of your own way.

Team leader of Thyroid Community. www.sparkpeople.com/myspark/groups_i
ndividual.asp?gid=732


New Thyroid Community Team Members, please read:
www.sparkpeople.com/myspark/team_mes
sageboard_thread.asp?board=261x732x489
68909&src=email


 current weight: 149.0 
 
156
150.75
145.5
140.25
135
BETHANY_101979 SparkPoints: (12)
Fitness Minutes: (0)
Posts: 4
4/11/12 5:01 P

Send Private Message
Reply
Mzzchief,
My doctor had mentioned that the other day. I asked him if this could be caused by the meds and he could not confirm or deny it. I guess I look at all these medications and see the side effects and there is so many. my joint pain has eased up today. I am not a naturalist by any means but I guess after 2 weeks of pain and only being 32 it stressed me out. I went to the health food store and they gave me curcumin. It is either that or something with the meds is working. I can now lift my arms they still hurt but a tleast I can do things without wincing in pain. I will have to keep your idea in mind. I am sure my journey is far from over but at least there is some relief. I do appreciate any ideas given. The joint pain comes and goes. Hopefully it is more gone.

MZZCHIEF's Photo MZZCHIEF Posts: 9,139
4/11/12 4:52 P

My SparkPage
Send Private Message
Reply
Hi Bethany!

I am so sorry to hear that you are having problems and that your doctor is not addressing them. What you are going thru sounds scary and your doctor's reaction is depressing

I'm not a doctor, but I can give you a few ideas of what to try.

First off, methimazole is not the only antithyroid medication on the market for Graves disease. There's another one called PTU, or propylthiouracil. I'd ask to be put on that one to see if there's any change.

Bethany, I'm having problems with my computer, i will come back later and finish my response.


: )
Mzzchief

Never underestimate the value of getting out of your own way.

Team leader of Thyroid Community. www.sparkpeople.com/myspark/groups_i
ndividual.asp?gid=732


New Thyroid Community Team Members, please read:
www.sparkpeople.com/myspark/team_mes
sageboard_thread.asp?board=261x732x489
68909&src=email


 current weight: 149.0 
 
156
150.75
145.5
140.25
135
CWPRAISINJC1's Photo CWPRAISINJC1 Posts: 383
4/11/12 3:29 P

My SparkPage
Send Private Message
Reply
Honey, I would search for another doctor for a 2nd opinion. AND I wouldn't wait long.
I don't have Graves but I do have hypothyroidism and adrenal fatigue amongst other crazy things. My right leg swells all the time. Wish I could help you, I'm sorry.

 Pounds lost: 2.0 
 
0
23.5
47
70.5
94
BETHANY_101979 SparkPoints: (12)
Fitness Minutes: (0)
Posts: 4
4/10/12 11:06 P

Send Private Message
Reply
I was diagnosed about 2 months ago with graves disease. i was put on methimazole 10 mg 2 times a day. About 2 weeks ago I started getting joint pain. started in my legs with swelling. now I have it in both arms. I had called the endo about week ago. There was no change they raised me taking the pill to 3 times a day. He wouldnt do anything about the pain he wasnt sure what was causing it. So i guess 1 has to try to work and not be able to use your arms. My question is does anyone know what to take to help? ibuprophen doesnt even really touch it. I hope there is something out there.

Page: 1 of (1)  

Report Innappropriate Post

Other Thyroid Community Healthy Stuff We Like! Posts

Topics: Last Post:
Benefits of Cinnamon 8/11/2014 10:40:58 AM
Daily share your favorite supplement, health food. 6/1/2013 7:16:17 PM
Amazingly delicious Guavas! 1/5/2014 12:59:54 PM
Sumpin" Good! : ) 5/16/2014 10:03:40 PM
Lower Cost Organics... at Walmart! 8/11/2014 8:31:28 AM

Thread URL: http://www.sparkpeople.com/myspark/team_messageboard_thread.asp?board=20260x732x47523768

Review our Community Guidelines